MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH HLS Set; Oxygenator, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH HLS Set; Oxygenator, Cardiopulmonary Bypass
Model Number BEQ-HLS 7050 USA #SHLS Set Advanced 7.0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred in the united states.It was reported that an hls set was replaced during use due to a leak causing blood to continuously drip from the gas outlet.No further information has been provided at this time.Additional information has been requested and is still pending.No harm to any person has been reported.Due to the reported leakage during use and the exchange a report is required.Complaint id: (b)(4).
 
Event or Problem Description
The event occurred in the united states.It was reported that an hls set was replaced during use due to a leak causing blood to continuously drip from the gas outlet.Due to the reported leakage during use and the exchange a report is required.Additional information was received on 2026-09-24 that a blood transfusion was required due to the reported leakage.Based on that the adverse event /product problem has been changed to adverse event.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: no udi number has been included in the section d4 unique device identifier (udi) since the lot number of the affected hls set was not provided.Therefore it is not possible to identify the set lot number of the device in question and therefore its udi number.
 
Additional Manufacturer Narrative
Additional information was received on 2026-09-24 that other medical devices were used in conjunction with the event: another cardiohelp was used to swap the circuit.Ecmo was required in the operating room after glenn due to low cardiac output.There were no pre-medical conditions which have influenced the event.It was confirmed that the patient lost about 50mls of blood.Following patient information was shared: male, 7 months old, 6 kg and 55cm.There was no delay in treatment due to the hls set replacement.The patient was connected to the set on (b)(6) 2026.A blood transfusion was required due to the reported leakage.There was no leakage during priming procedure and no picture evidence is available.On (b)(6) 2026 further information was provided as follows: the customer did use a second cardiohelp unit to facilitate a faster switch-over to the new hls.They did not report any concerns with either cardiohelp and the initial cardiohelp unit would not be directly involved with a leak at the gas exhaust.The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.

Brand Name
HLS Set
Common Device Name
Oxygenator, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50800449
Report Number8010762-2026-0000564
Device Sequence Number18789147
Product Code DTZ
UDI-Device Identifier04058863080383
UDI-Public(01)04058863080383(11)260129(17)20270129(10)3000532662(240)701069078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEQ-HLS 7050 USA #SHLS Set Advanced 7.0
Device Catalogue Number701069078
Device Lot Number3000532662
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/17/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight15 LB